Myocarditis Associated With Anabolic Steroid Abuse : Report of Two Cases / A. Kerroumi, K. Majdoub, Z. Guennoun, N. Doghmi, M. Cherti. - (IOSR Journal of Dental and Medical Sciences 18 (2019) 6 (June); p. 55-61). - DOI: 10.9790/0853-1806075561
It is obvious that the abuse of anabolic steroids to improve physical performance has been widely implicated in several cardiovascular events, especially myocardial infarction; However, according to the literature, there is currently no report describing myocarditis due to the abuse of anabolic steroids to our knowledge, unless animal experiments or Post mortem autopsy which were carried out at young athletes. We report two cases of young bodybuilders who were complaining about chest pain . They did not have traditional cardiovascular risk factors , however they admitted the intermittent abuse of anabolic steroids. In both instances, electrocardiography, blood chemistry ,Transthoracic echocardiography and cardiac magnetic resonance imaging where performed. Our results support the theory of the cause-effect relationship between anabolic steroid abuse and cardiovascular events, especially their direct cardiac toxicity, by demonstrating myocarditis in both patients through cardiac magnetic resonance imaging.